Results 1 to 12 of 12

Thread: Pregnancy and the pill??

  1. #1

    Join Date
    Jul 2005
    Location
    Millbank
    Posts
    123

    Default Pregnancy and the pill??

    A friend told me the other day that if you are on the pill and fall pregnant without knowing and keep taking the pill it will make you lose the baby without realising it. Is this true? I seem to remember reading somewhere that it won't hurt the baby. But am not quite sure. I would not want that to happen to me as I am on the pill and occasionally forget to take it therefore increasing the risk of falling pregnant. And another question. I know if you have a vomiting bub that reduces the effectiveness of the pill......what about diahorrea? Does that also affect the effectiveness? Thanks in advance to all who reply!!


  2. #2

    Join Date
    Jul 2005
    Location
    Millbank
    Posts
    123

    Default

    LOL!!!! vomiting bub is meant to be vomiting bug!!! duh!!

  3. #3

    Join Date
    Oct 2004
    Location
    Cairns QLD
    Posts
    5,471

    Default

    I was reading about how the abortion drug works & can remember reading that if you take the X amount of the pill (the normal contraceptive one) it will have the same effect that the morning after pill does. I guess it would carry some risk if taking it while pg & not realising but I don't think its a yes you will m/c if you take the pill while pg. There are plenty of people who fall pg whileon the pill & carry a baby to term. My sister for one.

    As for it being less effective when your sick I guess it could be less effective when you have Diahorrea but the reason it would be less effective when vomiting would be because of the risk of throwing it up before your body had absorbed it.

  4. #4

    Join Date
    Jun 2005
    Location
    NSW South Coast
    Posts
    712

    Default

    Hi there,

    yes vomiting and diahorrea affect the pill, they recommend that you use other forms of contraception if you have had either of these two.

    The other thing is that if you do fall pregnant while on the pill, they advise that you stop taking it when you find out. so most women would fall pregnant in the middle of their cycle (or there abouts) so it would be approx 2 weeks before you would know that you are pregnant anyway so im sure that it wouldnt do a lot of harm.

    Hope this helps!!

  5. #5

    Join Date
    Jul 2005
    Location
    Millbank
    Posts
    123

    Default

    THANKS for that dee and fiona. Very helpful!!!

  6. #6

    Join Date
    Jan 2006
    Location
    The Hawkesbury
    Posts
    4,505

    Default

    Hi Lolly,

    I fell pregnant while on the pill and didnt stop taking it until i reached the end of that packet (when i realised my period wasnt coming). From the last scan my baby is perfectly healthy, at the right proportion, active and everything seems to be fine.

    In the early stages of my pregnancy my GP sent me for a scan to confirm it wasnt an Ectopic Pregnancy because i was on the pill. I dont think if you keep taking it, it will make you lose the baby, as your friend suggested, but i think there is a possibility it can cause some problems. Im lucky everything is fine.

  7. #7

    Join Date
    Oct 2004
    Location
    Cairns QLD
    Posts
    5,471

    Default

    Quote Originally Posted by FionaJill
    I was reading about how the abortion drug works & can remember reading that if you take the X amount of the pill (the normal contraceptive one) it will have the same effect that the morning after pill does.
    just felt I should add that X amount in one go was what I meant.

  8. #8

    Join Date
    Jul 2005
    Location
    Millbank
    Posts
    123

    Default

    Hi Kellxx,
    How did you end up getting pregnant on the pill. Was it just the fact that the pill wasn't fully effective with you or did you miss some or sick or something along those lines.

  9. #9

    Join Date
    Jan 2006
    Location
    The Hawkesbury
    Posts
    4,505

    Default

    Hi Lolly,

    With the pill i was taking, and most pills, you have a 12 hour period around the usual time you take the tablet. ei.. i take my tablets at night before i go to bed and one night i forgot to and took it the next morning, but it was within my 12 hour period of my usual time to take the tablet. That is the only thing we can put it down to.
    Though, i also dont think the brand of pill i was taking was all that great as previously when using other brands my period would come on a Tuesday without fail through a 28 day cycle and since i switched to that one my period would jump between the prior sunday and the regular tuesday.

    I cant recall being sick or having diahorrea that month at all, so it was either that day i missed my regular time or a dodgy pill...

  10. #10

    Join Date
    Oct 2004
    Location
    NW Tasmania
    Posts
    254

    Default

    I have fallen pregnant on the pill twice and both times i lost the baby early at about 4-5 weeks...
    not sure if it was the pill that caused this or just the fact that they werent meant to be,so i cant really help you there...
    I think it is only vomiting that stops the pill being effective,not diahorrea,but then i could be wrong...
    For me when i fell pregnant on the pill i wasnt sick either,it was more of a strength thing with the pill i was on i think...

  11. #11

    Join Date
    Oct 2004
    Location
    Sydney
    Posts
    2,614

    Default

    I havent heard about the pill causing a miscarriage if you take it while pregnant. But i do know that if you take the entire pack of combined pills in one go, it can have the same affect as the morning after pill, as thats pretty much what the morning after pill is - really concentrated version of the combined pill. Doesnt the pill also change the CM to make it not sperm friendly?

    The instructions in my pill pack i used to take says that if you are vomiting a short time after taking the pill, then it might not have the chance to work and might therefore be ineffective. Doesnt ssay anything about diarhea (i cant spell that)

  12. #12

    Join Date
    Oct 2004
    Location
    Cairns QLD
    Posts
    5,471

    Default

    When my sister fell pg while on the pill is was because she was on antibiotics as well. Apprently that can have an effect on the pill.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •